MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065751510
Medical Device Problem Codes Obstruction of Flow (2423); Sharp Edges (4013)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that during cataract surgery with disposable irrigation and aspiration tip (i/a tip) customer felt stuck at the time of irrigation and aspiration.Customer thought there was burr in the tip of the polymer ia (port part).The patient experienced capsule rupture.Anterior vitrectomy surgery was performed, and the surgery was completed.The current condition of the patient was unknown.
 
Additional Manufacturer Narrative
The sample has been received and in-house evaluation is in progress.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.One opened irrigation and aspiration (i/a) tip in a tip wrench in a zip top bag was received for the report that the i/a tip felt stuck during irrigation and aspiration and a burr at the tip was observed resulting in a capsule rupture.The sample was visually inspected and found to be conforming.No burr or any visual nonconformance was observed.The sample was then functionally tested for occlusion and was deemed conforming with good water flow observed exiting the i/a tip and no foreign material was observed on the filtered paper.A review of the device history record traceable to the reported lot, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for all visual and functional testing for the reported occlusion and burr.No further investigative or manufacturing actions are warranted at this time due to that the returned sample met specifications for the reported occlusion and burr.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all manufacturer products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
DISPOSABLE POLYMER IRRIGATION AND SILICONE IRRIGATION AND ASPIRATION TIPS
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23554308
Report Number2523835-2025-01196
Device Sequence Number10132319
Product Code KYG
UDI-Device Identifier00380657515103
UDI-Public(01)00380657515103(17)270131(11)250220(10)1794D7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751510
Device Lot Number1794D7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown